Alert archive / Kansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 174, NWS Wichita, KS

August 29, 20204 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 29, 2020, 7:30 AM CDT for 4 counties in Kansas. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2020, 7:30 AM CDT (12:30 UTC)
Expired
Aug 29, 2020, 8:30 AM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 7:31 AM CDTTSTM WND GST 60Tyro, KSSPOTTER ESTIMATES WIND GUSTS OF 60 MPH OR HIGHER. SEVERAL SMALL TREE LIMBS DOWN. HAIL JUST BELOW DIME SIZE OCCURRING AS WELL.
Aug 29, 7:35 AM CDTTSTM WND GST 551 N Independence Airpor, KSPEAK WIND GUST AT THE INDEPENDENCE AIRPORT.
Aug 29, 7:39 AM CDTTSTM WND GST 50Independence, KSESTIMATED 40-50 MPH WIND GUSTS. FARMERS MARKET TENTS BEING BLOWN AROUND.
Aug 29, 7:58 AM CDTTSTM WND GST 60Cherryvale, KSESTIMATED 55 TO 60 MPH WINDS. SMALL TREE LIMBS DOWN. REPORT VIA TWITTER.
Aug 29, 8:07 AM CDTTSTM WND DMGGalesburg, KSDELAYED REPORT. SEVERAL REPORTS OF TREE AND POWER LINE DAMAGE IN NEOSHO COUNTY INCLUDING GALESBURG, ERIE, AND SAINT PAUL.
Aug 29, 8:07 AM CDTTSTM WND GST 591 Wsw Chanute, KSPEAK WIND GUST AT THE CHANUTE AIRPORT.
Aug 29, 8:33 AM CDTTSTM WND DMG2 E Saint Paul, KSDELAYED REPORT. WIDESPREAD TREE AND POWER LINE DAMAGE IN A NARROW CORRIDOR FROM SAINT PAUL TO THE CRAWFORD COUNTY LINE. DAMAGE TO AN OUTBUILDING WAS NOTED AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1326 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WUUS53 KICT 291230
SVRICT
KSC099-125-133-205-291330-
/O.NEW.KICT.SV.W.0174.200829T1230Z-200829T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
730 AM CDT Sat Aug 29 2020

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Wilson County in southeastern Kansas...
  Labette County in southeastern Kansas...
  Neosho County in southeastern Kansas...
  Montgomery County in southeastern Kansas...

* Until 830 AM CDT.

* At 730 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles northeast of Fredonia to near Cherryvale to
  near South Coffeyville, moving east at 65 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Parsons, Coffeyville, Independence, Chanute, Neodesha, Fredonia,
  Cherryvale, Oswego, Erie, Chetopa, Altamont, St. Paul, Thayer,
  Edna, Dearing, Altoona, Mound Valley, Buffalo, Tyro and Galesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9589 3773 9593 3773 9509 3701 9508
TIME...MOT...LOC 1230Z 266DEG 55KT 3761 9576 3724 9561 3701 9567 

HAIL...0.75IN
WIND...60MPH
 
$$

KETCHAM
3 follow-up statements
029 
WWUS53 KICT 291249
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
749 AM CDT Sat Aug 29 2020

KSC099-125-133-205-291330-
/O.CON.KICT.SV.W.0174.000000T0000Z-200829T1330Z/
Wilson KS-Labette KS-Neosho KS-Montgomery KS-
749 AM CDT Sat Aug 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR WILSON...LABETTE...NEOSHO AND MONTGOMERY COUNTIES...

At 749 AM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Chanute to near Mound Valley to 5
miles west of Edna, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Parsons, Coffeyville, Independence, Chanute, Neodesha, Fredonia,
Cherryvale, Oswego, Erie, Chetopa, Altamont, St. Paul, Thayer, Edna,
Dearing, Altoona, Mound Valley, Buffalo, Tyro and Galesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9589 3773 9593 3773 9509 3701 9508
TIME...MOT...LOC 1249Z 262DEG 42KT 3764 9555 3727 9540 3704 9546 

HAIL...0.75IN
WIND...60MPH
 
$$

KETCHAM
326 
WWUS53 KICT 291307
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
807 AM CDT Sat Aug 29 2020

KSC099-125-133-205-291330-
/O.CON.KICT.SV.W.0174.000000T0000Z-200829T1330Z/
Wilson KS-Labette KS-Neosho KS-Montgomery KS-
807 AM CDT Sat Aug 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EASTERN WILSON...LABETTE...NEOSHO AND EASTERN MONTGOMERY
COUNTIES...

At 805 AM CDT, severe thunderstorms were located along a line
extending from near Chanute to near Parsons to 6 miles southeast of
Edna, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters. These storms have a history of 
         producing wind gusts to 60 mph and minor tree damage.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Parsons, Coffeyville, Chanute, Cherryvale, Oswego, Erie, Chetopa,
Altamont, St. Paul, Thayer, Edna, Dearing, Altoona, Mound Valley,
Buffalo, Galesburg, Liberty, Bartlett, Labette and Stark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9570 3735 9563 3773 9570 3773 9509
      3701 9508
TIME...MOT...LOC 1305Z 264DEG 42KT 3770 9538 3728 9525 3702 9526 

HAIL...0.75IN
WIND...60MPH
 
$$

Martin
457 
WWUS53 KICT 291320
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
820 AM CDT Sat Aug 29 2020

KSC125-205-291327-
/O.CAN.KICT.SV.W.0174.000000T0000Z-200829T1330Z/
Wilson KS-Montgomery KS-
820 AM CDT Sat Aug 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON AND EASTERN
MONTGOMERY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area, therefore the warning has been cancelled. Gusty winds to 40 
and dangerous cloud to ground lightning mph will remain a threat.

LAT...LON 3701 9552 3773 9552 3773 9509 3701 9508
TIME...MOT...LOC 1317Z 267DEG 40KT 3771 9524 3729 9511 3703 9512 

$$

KSC099-133-291330-
/O.CON.KICT.SV.W.0174.000000T0000Z-200829T1330Z/
Labette KS-Neosho KS-
820 AM CDT Sat Aug 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LABETTE AND NEOSHO COUNTIES...

At 817 AM CDT, severe thunderstorms were located along a line
extending from 9 miles north of Erie to 6 miles southwest of Mccune
to Chetopa, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters. These thunderstorms have a 
         history of producing wind gusts to 60 mph and minor tree 
         damage. A wind gust to 59 mph was recently measured in 
         Chanute.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Parsons, Chanute, Oswego, Erie, Chetopa, Altamont, St. Paul, Thayer,
Edna, Mound Valley, Galesburg, Bartlett, Labette, Stark, Earlton,
Lake Parsons, Parsons Tri City Airport, Angola, Dennis and Big Hill
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9552 3773 9552 3773 9509 3701 9508
TIME...MOT...LOC 1317Z 267DEG 40KT 3771 9524 3729 9511 3703 9512 

HAIL...0.75IN
WIND...60MPH
 
$$

Martin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:37 AM CDT, 53 minutes earlier.

Area forecast discussion, Aug 29, 6:37 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
637 AM CDT Sat Aug 29 2020

.SHORT TERM...(Today through Sunday)
Issued at 207 AM CDT Sat Aug 29 2020

Expect scattered to numerous showers/thunderstorms to impact the
region today, as modest to strong 850-600 warm advection north of a
stationary front spreads east in response to shortwave energy
approaching from the west. Thinking activity will probably be most
widespread this morning across mainly central Kansas, with chances
shifting into mainly eastern/southeast Kansas this afternoon and
evening. Greatest potential for surface-based severe storms this
afternoon and evening will be further south across eastern Oklahoma.

While widespread severe weather appears unlikely across Wichita's
forecast area, magnitude of forcing in concert with adequate
elevated instability and effective deep layer shear will support a
threat of dime-quarter size hail and 50-60 mph winds with the
strongest activity throughout the day. Additionally, training
thunderstorms in concert with seasonably high precipitable water
values will support locally intense rainfall rates with pockets of
flooding/flash flooding possible.

Even though widespread shower/storm chances are unlikely tonight due
to today's activity likely driving the baroclinic zone south, held
onto low PoPs tonight into early Sunday to account for the
possibility of a few hit-or-miss storms as additional shortwave
energy approaches from the west. Large-scale subsidence in wake of
the upper wave should end all precipitation chances by early to mid-
morning Sunday.

Temperature-wise, clouds and precipitation amidst the post-frontal
airmass will keep highs in the 70s-80s today. Moderating readings
into the 80s are likely Sunday as return flow commences.

.LONG TERM...(Sunday night through Friday)
Issued at 207 AM CDT Sat Aug 29 2020

Per the latest deterministic and ensemble consensus, the active
weather pattern is expected to resume Sunday night, and continue
through Tuesday or Wednesday, as a pair of shortwaves and associated
strong frontal zones impact Mid-America. Timing and placement of
various synoptic features is starting to tighten up between the
various solutions.

That said, suspect lack of upper support and fairly warm
temperatures aloft will limit thunderstorm coverage Sunday night,
which is showing up in the latest solutions. Looks like the most
widespread chance for showers/storms will be Monday late
afternoon/evening through Tuesday, as an unseasonably strong/deep
upper trough approaches from the northwest. Anomalously strong flow
aloft in concert with strong forcing will support the potential for
strong to severe storms, although magnitude of instability is in
question due to uncertain frontal timing and the possibility of
widespread clouds/precipitation. Nevertheless, the synoptic pattern
warrants at least a mention of strong/severe storms, along with the
potential for locally heavy rain and pockets of flooding.

Temperature-wise, Monday and Tuesday will see the first taste of
fall-like temperatures, with widespread highs in the 70s likely.
Temperatures will moderate back into the 80s mid-late week.
Overnight lows will be in the 50s-60s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 636 AM CDT Sat Aug 29 2020

A cluster of SHRA/TSRA continues to make progress east across the
forecast area this morning. So will go with a VCTS and prevailing
SHRA for most Taf locations for a few more hours this morning. Could
see some gusty winds with the TSRA near KCNU, so will go with a
VRB25g35kt for this chance.  Expect the cluster of storms to
continue to move off to the east later this morning, with most of
the convective chances ending by the midday hour. Some uncertainty
if SHRA/TSRA will redevelop this afternoon, as most of the area has
been worked over pretty good this morning.  The only location that
may see additional development is KCNU as a convectively induced
vort center swings across this area for the afternoon hours.

Convective chances this evening and tonight will be mainly over OK
or across the high plains. The main concern tonight will be some
MVFR cigs returning to most locations late tonight, due to
increasing low level moisture.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    79  64  84  66 /  80  30  10  40
Hutchinson      76  61  83  63 /  90  30  10  40
Newton          76  61  83  64 / 100  30  10  50
ElDorado        77  61  82  65 /  90  30  20  50
Winfield-KWLD   81  64  83  67 /  50  40  30  40
Russell         77  61  85  60 / 100  20  10  50
Great Bend      75  62  83  60 / 100  20  10  40
Salina          76  60  84  63 / 100  20  10  50
McPherson       76  60  83  62 / 100  20  10  50
Coffeyville     83  65  83  67 /  50  50  30  50
Chanute         79  62  83  65 /  70  40  30  50
Iola            78  61  83  65 /  70  40  30  50
Parsons-KPPF    81  64  83  67 /  50  40  30  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...Ketcham
Hazardous weather outlook, Aug 29, 5:20 AM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
520 AM CDT Sat Aug 29 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
520 AM CDT Sat Aug 29 2020

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms will impact central and eastern
Kansas, mainly this morning. While widespread severe weather is not
expected, a few of the strongest storms will be capable of dime size
hail 40 to 60 mph winds, and intense rainfall rates, which could
produce localized flooding.

For this afternoon and evening...a few thunderstorms could
redevelop, mainly across far southeast Kansas. An isolated strong
to severe thunderstorm or two is possible if storms are able to
form. The greatest potential for severe storms should remain south
across eastern Oklahoma.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm chances return to the region Sunday night, with
periodic chances continuing through Tuesday or Wednesday. While
there remains some uncertainty on the details, the overall weather
pattern supports the potential for a couple rounds of strong to
severe storms. Locally heavy rain and pockets of flooding are also
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Aug 29, 4:46 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Wichita KS
446 AM CDT Sat Aug 29 2020

KSZ069-093-291045-
Butler KS-Cowley KS-
446 AM CDT Sat Aug 29 2020

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southwestern Butler County in south central Kansas...
  Northwestern Cowley County in south central Kansas...

* Until 545 AM CDT.

* At 445 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Douglass...moving east at 25
  mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  El Dorado, Winfield, Andover, Augusta, Rose Hill, Douglass,
  Towanda, Benton, Udall, Leon, Burden, Atlanta, Rock, Santa Fe Lake,
  El Dorado State Park, Augusta Municipal Airport, El Dorado Airport,
  Winfield City Lake and El Dorado Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3719 9714 3781 9715 3789 9675 3719 9675
TIME...MOT...LOC 0946Z 261DEG 20KT 3751 9709

KETCHAM
Special weather statement, Aug 29, 5:09 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Wichita KS
509 AM CDT Sat Aug 29 2020

KSZ051-052-291115-
McPherson KS-Marion KS-
509 AM CDT Sat Aug 29 2020

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  McPherson County in central Kansas...
  Northwestern Marion County in central Kansas...

* Until 615 AM CDT.

* At 507 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Mcpherson...moving northeast at
  30 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Mcpherson, Lindsborg, Hillsboro, Galva, Canton, Marquette, Ramona,
  Lehigh, Windom, Durham, Tampa, Mcpherson Airport, Roxbury, Marion
  Lake and Pilsen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

&&

LAT...LON 3861 9703 3840 9702 3827 9735 3824 9790
      3861 9792
TIME...MOT...LOC 1009Z 246DEG 26KT 3837 9777

KETCHAM
Special weather statement, Aug 29, 5:28 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
528 AM CDT Sat Aug 29 2020

KSZ069-070-093-094-291130-
Butler KS-Cowley KS-Greenwood KS-Elk KS-
528 AM CDT Sat Aug 29 2020

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southeastern Butler County in south central Kansas...
  Northeastern Cowley County in south central Kansas...
  Greenwood County in southeastern Kansas...
  Elk County in southeastern Kansas...

* Until 630 AM CDT.

* At 526 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Latham, or 12 miles southeast
  of Leon...moving northeast at 35 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Eureka, Howard, Moline, Longton, Hamilton, Severy, Grenola, Fall
  River, Latham, Elk Falls, Rosalia, Cambridge, Climax, Virgil,
  Eureka City Lake, Eureka Airport, Fall River State Park, Beaumont,
  Fall River Lake and Piedmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

&&

LAT...LON 3790 9673 3802 9596 3731 9596 3730 9674
TIME...MOT...LOC 1028Z 245DEG 29KT 3755 9662

KETCHAM
Local storm report, Aug 29, 6:14 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 AM CDT SAT AUG 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     TSTM WND GST     2 W BURDEN              37.31N 96.79W
08/29/2020  E50 MPH          COWLEY             KS   TRAINED SPOTTER

            REPORT RELAYED VIA COWLEY COUNTY EM.

&&

MARTIN
Special weather statement, Aug 29, 6:23 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
623 AM CDT Sat Aug 29 2020

KSZ070-071-094-095-098-099-291230-
Montgomery KS-Wilson KS-Greenwood KS-Woodson KS-Chautauqua KS-Elk KS-
623 AM CDT Sat Aug 29 2020

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Montgomery County in southeastern Kansas...
  Wilson County in southeastern Kansas...
  Greenwood County in southeastern Kansas...
  Woodson County in southeastern Kansas...
  Chautauqua County in southeastern Kansas...
  Elk County in southeastern Kansas...

* Until 730 AM CDT.

* At 620 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Moline, or 7 miles southwest of
  Howard...moving east at 40 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Coffeyville, Independence, Eureka, Neodesha, Fredonia, Cherryvale,
  Caney, Yates Center, Sedan, Howard, Cedar Vale, Dearing, Altoona,
  Moline, Longton, Elk City, Toronto, Severy, Buffalo and Tyro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3701 9650 3790 9652 3803 9552 3700 9552
TIME...MOT...LOC 1123Z 264DEG 36KT 3737 9633

KETCHAM
Local storm report, Aug 29, 7:25 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
725 AM CDT SAT AUG 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND GST     1 S GREAT BEND AIRPORT  38.33N 98.85W
08/29/2020  M59 MPH          BARTON             KS   MESONET

            DELAYED REPORT. PEAK GUST AT A DOT SITE ON
            HWY 56 IN GREAT BEND.

&&

MARTIN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:56 PM CDTSevere Thunderstorm WarningICTLincoln, Russell64 min
Aug 29, 2:11 AM CDTSpecial Weather StatementICTKingman64 min
Aug 29, 2:33 AM CDTSpecial Weather StatementICTBarton, Russell42 min
Aug 29, 3:12 AM CDTSpecial Weather StatementICTSedgwick63 min
Aug 29, 3:16 AM CDTSpecial Weather StatementICTBarton, Russell59 min
Aug 29, 3:17 AM CDTSpecial Weather StatementICTKingman28 min
Aug 29, 3:45 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice60 min
Aug 29, 3:55 AM CDTSpecial Weather StatementICTLincoln50 min
Aug 29, 4:01 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner59 min
Aug 29, 4:38 AM CDTSpecial Weather StatementICTEllsworth, Rice67 min
Aug 29, 4:44 AM CDTSpecial Weather StatementICTSumner61 min
Aug 29, 4:46 AM CDTSpecial Weather StatementICTButler, Cowley59 min
Aug 29, 5:09 AM CDTSpecial Weather StatementICTMcPherson66 min
Aug 29, 5:28 AM CDTSpecial Weather StatementICTElk, Greenwood62 min
Aug 29, 6:23 AM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson67 min
Aug 29, 8:23 AM CDTSpecial Weather StatementICTAllen52 min
Aug 29, 8:32 AM CDTSevere Thunderstorm WarningICTLabette, Neosho28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.